Illinois, 2015Damaging Wind in Illinois, June 14, 2015
June 14, 2015 · NWS LSX · 1 event in 1 county or zone
Isolated thunderstorms developed. One storm produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed. One storm produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 14, 2:55 PM CST, 25 minutes earlier.
Area forecast discussion, Jun 14, 2:55 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT Sun Jun 14 2015
.SHORT TERM: (Through Late Tonight)
Issued at 350 PM CDT Sun Jun 14 2015
Diurnal heating of the very moist air mass across the region has
yielded SBCAPES of 2000-2500 J/KG this afternoon and scattered to
numerous showers and thunderstorms. Anomously high water content
with PWs above 90th percentile at 1.8+ inches is resulting in very
efficient rainfall production and have seen a few reports of rates
in excess of 4 in/hr, however longevity has been only on the order
of less than 30 minutes given scattered converage. There are no
evident upper level features aiding current storms, thus expect
them to follow a strong diurnally driven cycle with converage
rapidly decreasing early this evening. From the later evening into
the overnight hours have dramatically reduced pops the southern
half of the CWA and highest in the chance range across the northeast
third of the CWA along the periphery of the stronger southwestly
and slightly confluent low level flow.
Glass
.LONG TERM: (Monday through Next Sunday)
Issued at 350 PM CDT Sun Jun 14 2015
A very wet pattern is still in the offing for the upcoming week
with the best apparent time frame for widespread heavy rainfall
in the Tuesday-Wednesday Night time frame. A sw-ne oriented cold
front will be enroaching on the northern CWA on Monday afternoon
and slowly progessing southward Monday night into Tuesday when
best indications are it will become quasi-stationary bi-secting
the CWA. Meanwhile during this same time frame, a steady series
of weak disturbances within the sw flow aloft on the periphery of
the upper level high, combined with the moisture rich/buoyant air
mass across the region and the front will result in increasingly
widespread showers and thunderstorms. Instability and deep layer
shear across the region on Monday afternoon and early evening will
be sufficient for possible pulse storms and multicell clusters
with a damaging wind threat, while the high moisture content will
continue to support heavy downpours.
Will probably eventually need a flash flood watch in the
aforementioned Tuesday-Wednesday night period. Unknown is the
impact of current TD#1 near the Yucatan. Models diverge on the
speed and location but the general consensus is this will strengthen
and track NW into TX then track north with the remnant low moving
northeast along the periphery of the upper high centered in the
southeastern U.S.. A general range of solutions has the center
generally moving across southeast MO and southern IL on Thursday
with greatest impacts along and to the right of the center. High
level moisture however will provide a boost to the already high
H2O content in the midweek time frame and the aforementioned heavy
rainfall potential.
Glass
&&
.AVIATION: (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1114 AM CDT Sun Jun 14 2015
Overall pattern remains the same although any remants of a surfae
have moved north of the area, along the MO/IA border with a
continued northward movement. Fairly strong short wave kicking
north from the TX panhandle may provide a little extra upper air
support the next 24 hours. Radar shows scattered TSRA already
forming across MO. VCTS for the most part with tempo's as the rain
approaches a terminal. GFS beings precip back to almost all of north
MO from 06 12z. THe NAM also but more of a St. Joe to Kirksville
line. May put a VCTS in UIN about 08z to cover this possibility.
Specifics for KSTL: Pretty much more of the same. Scattered TSRA
already developing across MO so at least a VCTS will be in the
terminal at issuance time. Will add tempo's as the rain
approaches. Looks like most of the overnight chances will be north
of STL so will leave it dry after about 03z. For now will bring in
a VCTS again for Monday afternoon. A front begins moving into the
state Monday afternoon so that my become the focus down the road.
JPK
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 14, 3:11 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT SUN JUN 14 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 PM CDT SUN JUN 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY THIS
EVENING WHEN LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE
STORMS WITH STRONG GUSTY WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE LIKELY EACH DAY FROM MONDAY THROUGH WEDNESDAY
WITH POTENTIAL FOR HEAVY RAINFALL FROM TUESDAY THROUGH WEDNESDAY
NIGHT. SOME STORMS COULD ALSO BE SEVERE MONDAY AFTERNOON AND EVENING
AND TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS THE MAIN
THREAT. A LOWER CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE FROM
THURSDAY THROUGH SATURDAY.
MODERATE FLOODING IS EXPECTED ON SOME POINTS ON THE MISSOURI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
GLASS
Thunderstorm Wind, Fayette
- When
- June 14, 3:20 PM CST to 3:21 PM CST
- Where
- Fayette County, 0.21 mi SSW of St Peter to 0.11 mi S of St Peter
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 38.867, -88.851
Thunderstorm winds blew the roof off of a carport at the corner of Walnut Street and Illinois Route 185 in St. Peter. Also, several power poles along Illinois Route 185 were leaning at a 45 degree angle and several large tree limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 14, 20152 deaths · 1 event
- Wildfire in Alaska, June 14 to 29, 20158 injured · $1.1 million · 2 events
- Flash Flooding in New York, June 14 to 15, 2015$13 million · 15 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015$245,000 · 50 kt wind · 43 events
- Flash Flooding in New York, June 14, 2015$465,000 · 7 events
- Flash Flood and Hail in Ohio, June 14 to 15, 2015$239,000 · 50 kt wind · 7 events
- Flash Flooding and Heavy Rain in Iowa, June 14 to 15, 2015$50,000 · 32 events
- Flooding and Hail in Colorado, June 14 to 22, 2015$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in Texas, June 14, 2015$25,000 · 1.75 in hail · 2 events
- Flash Flooding and Flooding in Kansas, June 14 to 19, 20151 in hail · 21 events
- Hail and Damaging Winds in Texas, June 14, 201581 kt wind · 18 events
- Hail in Wyoming, June 14, 20152.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594502.